Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Some intersection properties of the fibres of Springer's resolution


Author: James S. Wolper
Journal: Proc. Amer. Math. Soc. 91 (1984), 182-188
MSC: Primary 20G99; Secondary 14L30
MathSciNet review: 740166
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Combinatorial results are used to calculate the dimension of the intersection of any two irreducible components of the set in the flag variety fixed by the action of a unipotent element of $ {\text{G}}{{\text{L}}_n}$ whose Jordan decomposition has two blocks. This is then related to the "left cells" of Kazhdan and Lusztig, which are used to construct representations of $ {S_n}$, the Weyl group of $ {\text{G}}{{\text{L}}_n}$.


References [Enhancements On Off] (What's this?)

  • [KL] David Kazhdan and George Lusztig, Representations of Coxeter groups and Hecke algebras, Invent. Math. 53 (1979), no. 2, 165–184. MR 560412, 10.1007/BF01390031
  • [Kn] D. E. Knuth, The art of computer programming, Vol. III, Addison-Wesley, Reading, Mass., 1973.
  • [LS] Alain Lascoux and M-P. Schützenberger, Polynômes de Kazhdan and Lusztig pour les Grassmanniennes, Astérisque, Soc. Math. France, Paris, 87-88.
  • [S] N. Spaltenstein, The fixed point set of a unipotent transformation on the flag manifold, Nederl. Akad. Wetensch. Proc. Ser. A 79=Indag. Math. 38 (1976), no. 5, 452–456. MR 0485901
  • [St] Robert Steinberg, Conjugacy classes in algebraic groups, Lecture Notes in Mathematics, Vol. 366, Springer-Verlag, Berlin-New York, 1974. Notes by Vinay V. Deodhar. MR 0352279
  • [V] J. A. Vargas, Fixed points under the action of unipotent elements of 𝑆𝐿_{𝑛} in the flag variety, Bol. Soc. Mat. Mexicana (2) 24 (1979), no. 1, 1–14. MR 579665

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20G99, 14L30

Retrieve articles in all journals with MSC: 20G99, 14L30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0740166-8
Article copyright: © Copyright 1984 American Mathematical Society